Journals / Ulusal Cerrahi Dergisi / 2011 / Cilt: 27 - Sayı: 3

Spontaneous intestinal intramural hematoma due to warfarin use: Report of two cases

Warfarin kullanımına bağlı spontan intestinal intramural hematom: İki olgu sunumu

Pages
167–170
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

Herein, we present two surgically treated patients with spontaneous intestinal intramural hematoma.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Oral anticoagulants, such as warfarin, are widely used in many indications, such as pulmonary thromboembolism, deep vein thrombosis, prosthetic valves, and persistent atrial fibrillation.
📊
Key Findings & Data:Although hemorrhage is a major complication of warfarin, spontaneous intestinal intramural hematoma is a very rare condition.
💡
Conclusion & Impact:Herein, we present two surgically treated patients with spontaneous intestinal intramural hematoma.
🔬Design:Research Article
📍Scope:Comprehensive Sample
⚙️Variables:Domain Parameters

Abstract

Oral anticoagulants, such as warfarin, are widely used in many indications, such as pulmonary thromboembolism, deep vein thrombosis, prosthetic valves, and persistent atrial fibrillation. Although hemorrhage is a major complication of warfarin, spontaneous intestinal intramural hematoma is a very rare condition. Spontaneous intestinal intramural hematoma caused by oral anticoagulant therapy is not a life-threathening complication as the other hemorrhagic complications of warfarin use. However, this condition may mimic other reasons of acute abdomen. For this reason, emergency medicine physicans and general surgeons should keep in mind this condition among the differential diagnosis of acute abdomen. Herein, we present two surgically treated patients with spontaneous intestinal intramural hematoma.

Özet

Warfarin gibi oral antikoagulan ilaçlar, pulmoner embolizm, derin ven trombozu, prostetik kalp kapaklarının yerleştirilmesinden sonra ve kalıcı atriyal fibrilasyon gibi birçok tıbbi durumda yaygın olarak kullanılmaktadırlar. Warfarin kullanımına bağlı olarak görülen en sık komplikasyon kanamadır. Spontan intestinal intramural hematom ise bu ilaca bağlı olarak ender görülen bir komplikasyondur. Oral antikoagülan kullanımına bağlı olarak gelişen spontan intestinal intramural hematom, kanama kadar hayatı tehdit eden bir komplikasyon olmasa da, akut karın tablosunu taklit eden bir tabloya yol açabilir. Bu nedenle, genel cerrahi ve acil hekimleri tarafından warfarin kullanan hastalarda akut karın ayırıcı tanıları arasında düşünülmesi gereken bir durumdur. Burada warfarin kullanımına bağlı spontan intestinal intramural hematom gelişen iki olgu sunulmaktadır.

🔖

Cite This Article

ÜNEK, T., EGELİ, T., SEVİNÇ, A. İ., ARSLAN, Ç. (2011). Spontaneous intestinal intramural hematoma due to warfarin use: Report of two cases. Ulusal Cerrahi Dergisi, Cilt: 27 - Sayı: 3, 167–170. https://ajindex.com/articles/325662

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (1)

  1. Oake N, Jennings A, Forster AJ, Fergusson D, Doucette S, van Walraven C. Anticoagulation intensity and outcomes among patients prescribed oral anticoagulant therapy: A systematic review and meta-analysis. CMAJ 2008; 179; 235-244. doi:10.1503/cmaj.080171 2. Hirsh J. Oral anticoagulant drugs. N Engl J Med 1991; 324: 1865-1875. 3. Palareti G, Leali N, Coccheri S, Poggi M, Manotti C, D’Angelo A, Pengo V, Erba N, Moia M, Ciavarella N, Devato G, Berrettini M, Musolesi S. Bleeding complications of oral anticoagulant treatment: An inception-cohort, prospective collaborative study (IS-COAT). Italian study on complications of anticoagulant therapy. Lancet 1996; 348: 423-428. doi:10.1016/ S0140-6736(96)01109-9 4. Van Walraven C, Oake N, Wells PS, Forster AJ. Burden of potentially avoidable anticoagulant-associated hemorrhagic and thromboembolic events in the elderly. Chest 2007; 131: 1508-1515. doi:10.1378/chest.06-2628 5. Eiland M, Han SY, Hicks GM. Intramural hemorrhage of small intestine. JAMA 1978; 239: 139-142. doi:10.1001/ jama.239.2.139 6. Better S, Montani S, Bachman F. Incidence of intramural digestive system hematoma in anticoagulation. Epidemiological study and clinical aspects of 59 cases in Switzerland. Schweitz Med Wochenschr 1983; 113: 630-636. 7. Abbas MA, Collins JM, Olden KW. Spontaneous intramural small bowel hematoma: Clinical presentation and long-term outcome. Arch Surg 2002; 137: 306-310. doi:10.1001/archsurg.137.3.306 8. Polat C, Dervisoglu A, Güven H, Kaya E, Malazgirt Z, Danaci M, Ozkan K. Anticoagulant- induced intramural intestinal hematoma. Am J Emerg Med 2003; 21: 208- 211. doi:10.1016/S0735-6757(02)42258-9 9. Jimenes J. Abdominal pain in a patient using warfarin. Postgrad Med J 1999; 75: 747-748. 10. Levine MN, Raskob G, Landefeld S, Kearon C. Hemorrhagic complications of anticoagulant treatment. Chest 2001; 119 (1 Suppl): 108S-121S. doi:10.1378/ chest.119.1_suppl.108S 11. Jones WR, Haridin WJ, Davis JT, Hardy JD. Intramural hematoma of the duodenum: A review of the literature and case report. Ann Surg 1971; 173: 534-544. doi:10.1097/00000658-197104000-00009